Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 11, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Feb 19, 2014, 3:37 AM CST for 26 counties in Kansas. It took effect at Feb 20, 2014, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2014, 3:37 AM CST (09:37 UTC)
- In effect from
- Feb 20, 2014, 6:00 AM CST
- Expired
- Feb 20, 2014, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3227 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
783 WWUS73 KICT 190937 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 337 AM CST WED FEB 19 2014 KSZ049-051>053-068>072-083-092>096-098>100-192345- /O.NEW.KICT.WI.Y.0011.140220T1200Z-140220T2200Z/ SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON- ALLEN-SEDGWICK-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA- MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...WICHITA...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 337 AM CST WED FEB 19 2014 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM CST THURSDAY. * TIMING...VERY STRONG NORTHWEST WINDS WILL SPREAD EASTWARD ACROSS THE ENTIRE REGION THURSDAY MORNING...AND PERSISTENT THROUGH THE MID AFTERNOON HOURS ON THURSDAY. * WINDS...SUSTAINED FROM THE NORTHWEST AT 30 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED. * IMPACTS...DRIVING COULD BECOME HAZARDOUS DUE TO THE VERY STRONG WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND TRUCKS TRAVELING ON EAST TO WEST ORIENTATED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-033-047-048-050-067-082-091-192345- /O.NEW.KICT.HW.A.0002.140220T0900Z-140220T2200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 337 AM CST WED FEB 19 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON. * TIMING...EXTREME NORTHWEST WIND SPEEDS COULD AFFECT PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS VERY LATE TONIGHT AND THURSDAY MORNING. THE WIND SPEEDS ARE EXPECTED TO DECREASE A BIT FOR THURSDAY AFTERNOON BUT WILL REMAIN IN THE VERY STRONG CATEGORY. * WINDS...SUSTAINED FROM THE NORTHWEST AT 40 TO 45 MPH WITH GUSTS UP TO 60 MPH WILL BE POSSIBLE. * IMPACTS...FROM THESE EXTREME NORTHWEST WIND SPEEDS WILL MAKE TRAVEL VERY HAZARDOUS...ESPECIALLY FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. IN ADDITION...MINOR DAMAGE TO STRUCTURES...OUTDOOR FURNITURE AND POWER LINES COULD OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JAKUB
5 follow-up statements
313 WWUS73 KICT 192046 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 246 PM CST WED FEB 19 2014 KSZ032-033-047-048-050-067-082-091-201100- /O.UPG.KICT.HW.A.0002.140220T0900Z-140220T2200Z/ /O.NEW.KICT.HW.W.0003.140220T0900Z-140220T1600Z/ /O.EXB.KICT.WI.Y.0011.140220T1600Z-140220T2200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 246 PM CST WED FEB 19 2014 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 10 AM CST THURSDAY... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 4 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CST THURSDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 10 AM TO 4 PM CST THURSDAY. * TIMING...POTENTIALLY DAMAGING WIND SPEEDS WILL DEVELOP ACROSS THE AREA FROM 3 AM TO 10 AM THURSDAY MORNING. WINDS WILL DIMINISH SOME BUT REMAIN STRONG LATE THURSDAY MORNING INTO MID AFTERNOON THURSDAY. * WINDS...SUSTAINED FROM THE NORTHWEST AT 40 TO 45 MPH WITH GUSTS UP TO 60 MPH EARLY THURSDAY MORNING...DIMINISHING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH LATE MORNING INTO MID AFTERNOON. * IMPACTS...FROM THESE EXTREME WIND SPEEDS WILL MAKE TRAVEL VERY HAZARDOUS...ESPECIALLY FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. IN ADDITION...MINOR DAMAGE TO STRUCTURES... OUTDOOR FURNITURE...TREES AND POWER LINES COULD OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ049-051>053-068>072-083-092>096-098>100-201100- /O.CON.KICT.WI.Y.0011.140220T1200Z-140220T2200Z/ SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON- ALLEN-SEDGWICK-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA- MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...WICHITA...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 246 PM CST WED FEB 19 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM CST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM CST THURSDAY. * TIMING...STRONG NORTHWEST WINDS WILL SPREAD EASTWARD ACROSS THE ENTIRE REGION THURSDAY MORNING...PERSISTING THROUGH THE MID AFTERNOON HOURS ON THURSDAY. * WINDS...SUSTAINED FROM THE NORTHWEST AT 30 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED. * IMPACTS...DRIVING COULD BECOME HAZARDOUS DUE TO THE STRONG WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND TRUCKS TRAVELING ON EAST TO WEST ORIENTATED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMC
633 WWUS73 KICT 200937 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 337 AM CST THU FEB 20 2014 KSZ049-051-068-083-092-202345- /O.EXB.KICT.HW.W.0003.140220T1200Z-140220T1700Z/ /O.EXT.KICT.WI.Y.0011.140220T1700Z-140221T0000Z/ SALINE-MCPHERSON-HARVEY-SEDGWICK-SUMNER- INCLUDING THE CITIES OF...SALINA...MCPHERSON...NEWTON...WICHITA... WELLINGTON 337 AM CST THU FEB 20 2014 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 11 AM CST THIS MORNING... ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 11 AM CST THIS MORNING. THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...STRONG DAMAGING NORTHWEST WINDS WILL SPREAD EASTWARD ACROSS THE REGION THIS MORNING. THE NORTHWEST WINDS ARE EXPECTED TO DECREASE A BIT FOR THE AFTERNOON BUT WILL REMAIN QUITE STRONG THROUGH THE AFTERNOON. * WINDS...SUSTAINED FROM THE NORTHWEST AT 35 TO 45 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED THIS MORNING. THE WINDS WILL DECREASE TO 30 TO 35 MPH WITH GUSTS TO AROUND 50 MPH DURING THE AFTERNOON HOURS. * IMPACTS...FROM THESE VERY HIGH WIND SPEEDS WILL MAKE TRAVEL VERY HAZARDOUS...ESPECIALLY FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. IN ADDITION...MINOR DAMAGE TO STRUCTURES...OUTDOOR FURNITURE...TREES AND POWER LINES COULD OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-033-047-048-050-067-082-091-202345- /O.EXT.KICT.HW.W.0003.000000T0000Z-140220T1700Z/ /O.EXT.KICT.WI.Y.0011.140220T1700Z-140221T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 337 AM CST THU FEB 20 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM CST THIS MORNING... ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 AM CST THIS MORNING. THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...STRONG DAMAGING NORTHWEST WINDS WILL SPREAD EASTWARD ACROSS THE REGION THIS MORNING. THE NORTHWEST WINDS ARE EXPECTED TO DECREASE A BIT FOR THE AFTERNOON BUT WILL REMAIN QUITE STRONG THROUGH THE AFTERNOON. * WINDS...SUSTAINED FROM THE NORTHWEST AT 40 TO 45 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED THIS MORNING...DECREASING TO 30 TO 35 MPH WITH GUSTS TO 50 MPH FOR THIS AFTERNOON. * IMPACTS...FROM THESE VERY HIGH WIND SPEEDS WILL MAKE TRAVEL VERY HAZARDOUS...ESPECIALLY FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. IN ADDITION...MINOR DAMAGE TO STRUCTURES...OUTDOOR FURNITURE...TREES AND POWER LINES COULD OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ052-053-069>072-093>096-098>100-202345- /O.EXT.KICT.WI.Y.0011.140220T1200Z-140221T0000Z/ MARION-CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON- NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...IOLA...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 337 AM CST THU FEB 20 2014 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL SPREAD EASTWARD ACROSS THE REGION THIS MORNING...AND WILL PERSIST THROUGH THE AFTERNOON HOURS ON TODAY. * WINDS...SUSTAINED FROM THE NORTHWEST AT 30 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED. * IMPACTS...DRIVING COULD BECOME HAZARDOUS DUE TO THE STRONG WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND TRUCKS TRAVELING ON EAST TO WEST ORIENTATED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAKUB
919 WWUS73 KICT 201659 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1059 AM CST THU FEB 20 2014 KSZ032-033-047>051-067-068-082-083-091-092-210000- /O.EXP.KICT.HW.W.0003.000000T0000Z-140220T1700Z/ /O.CON.KICT.WI.Y.0011.140220T1700Z-140221T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 1059 AM CST THU FEB 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 11 AM CST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 11 AM CST THIS MORNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL PERSIST INTO THE AFTERNOON. * WINDS...WILL DECREASE TO 30 TO 35 MPH WITH GUSTS TO AROUND 50 MPH INTO THE AFTERNOON HOURS. * IMPACTS...THESE HIGH WIND SPEEDS COULD MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ052-053-069>072-093>096-098>100-210000- /O.CON.KICT.WI.Y.0011.000000T0000Z-140221T0000Z/ MARION-CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON- NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...IOLA...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 1059 AM CST THU FEB 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...VERY STRONG NORTHWEST WINDS OVER SOUTHEAST KANSAS WILL PERSIST THROUGH 2PM BEFORE DECREASING...YET REMAINING STRONG THROUGH THE AFTERNOON HOURS. * WINDS...SUSTAINED FROM THE NORTHWEST AT 30 TO 40 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED. * IMPACTS...DRIVING COULD BECOME HAZARDOUS DUE TO THE STRONG WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND TRUCKS TRAVELING ON EAST TO WEST ORIENTATED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BILLINGS WRIGHT
457 WWUS73 KICT 202122 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 322 PM CST THU FEB 20 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-210000- /O.CON.KICT.WI.Y.0011.000000T0000Z-140221T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 322 PM CST THU FEB 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL PERSIST UNTIL EARLY THIS EVENING. * WINDS...SUSTAINED FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS RANGING FROM 40 TO 50 MPH. * IMPACTS...DRIVING COULD BECOME HAZARDOUS DUE TO THE STRONG WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND TRUCKS TRAVELING ON EAST TO WEST ORIENTATED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
475 WWUS73 KICT 202359 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 559 PM CST THU FEB 20 2014 ...WIND ADVISORY TO EXPIRE AT 6 PM THIS EVENING... KSZ032-033-047>053-067>072-082-083-091>096-098>100-210100- /O.EXP.KICT.WI.Y.0011.000000T0000Z-140221T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 559 PM CST THU FEB 20 2014 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... NORTHWEST WINDS ARE DIMINISHING TO 20 TO 30 MPH AND WILL DIMINISH FURTHER EARLY THIS EVENING. AS SUCH...THE WIND ADVISORY THAT HAD BEEN IN EFFECT FOR ALL AREAS IS BEING ALLOWED TO EXPIRE. $$ ES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Feb 19, 3:17 AM CST, 20 minutes earlier.
Area forecast discussion, Feb 19, 3:17 AM CST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 317 AM CST WED FEB 19 2014 .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 312 AM CST WED FEB 19 2014 ABOVE NORMAL TEMPERATURES EXPECTED AGAIN TODAY BUT NOT AS WARM AS YESTERDAY WITH MORE CLOUDS SPREADING ACROSS THE REGION. MEANWHILE...MOISTURE TRANSPORT WILL RAMP UP ACROSS EASTERN KANSAS FOR THIS AFTERNOON INTO TONIGHT AHEAD OF FLEET-FOOTED UPPER WAVE CURRENTLY OVER THE PACIFIC NORTHWEST. SCATTERED THUNDERSTORMS LOOK TO DEVELOP THIS AFTERNOON...MAINLY FOR LOCATIONS EAST OF THE KANSAS TURNPIKE. THE COMBINATION OF ELEVATED INSTABILITY AND STRONG SHEAR ALOFT COULD GIVE WAY TO A FEW STRONG/SEVERE THUNDERSTORMS WITH HAIL BEING THE PRIMARY HAZARD. OTHERWISE SURFACE LOW PRESSURE WILL UNDERGO EXPLOSIVE CYCLOGENESIS TONIGHT WHICH WILL CAUSE A RAPID TIGHTENING OF THE PRESSURE GRADIENT WINDS ON THE BACKSIDE FOR LATE TONIGHT...THEN SPREAD EASTWARD ACROSS THE REGION ON THURSDAY. WE WILL HOIST A HIGH WIND WATCH FOR LOCATIONS THAT COULD SEE WIND SPEEDS REACHING EXTREME LEVELS(LATE TONIGHT-THURSDAY MORNING) AND CARRY A WIND ADVISORY FOR THE REMAINDER OF THE AREA ON THURSDAY. THE COLDER AIR WILL CHANGE THE PRECIP TYPE OVER TO SNOW ACROSS CENTRAL KANSAS FOR LATE TONIGHT INTO THURSDAY MORNING. IT LOOKS TO BE A BRIEF PERIOD OF SNOW FOR CENTRAL KANSAS WITH THE DEFORMATION ZONE RACING EASTWARD...BUT IF THE SNOW COMES DOWN AT A HIGH ENOUGH RATE COMBINED WITH THE EXTREME WINDS THIS COULD DROP VISIBILITIES SIGNIFICANTLY AND LATER SHIFTS COULD END UP HOISTING A WINTER WEATHER ADVISORY FOR THIS HAZARD. THE PRECIP WILL END QUICKLY AS STRONG SUBSIDENCE SPREADS OVER THE AREA FOR THURSDAY AFTERNOON. A NICE REBOUND WILL BE IN STORE FOR THE AREA ON FRIDAY AS PREMIUM DOWNSLOPE EFFECTS BOOSTS DAYTIME HIGHS ABOVE NORMAL. .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 312 AM CST WED FEB 19 2014 WE SHOULD SEE A LITTLE COOL DOWN FOR THE WEEKEND WITH A MORE NOTICEABLE COOL DOWN ARRIVING ON MONDAY NIGHT INTO TUESDAY...AS NEXT SURGE OF COLDER AIR PUSHES SOUTHWARD INTO KANSAS. JAKUB && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1051 PM CST TUE FEB 18 2014 VFR CONDITIONS EXPECTED TO PREVAIL THRU THE FORECAST VALID PERIOD. SURFACE HIGH PRESSURE WILL DRIFT EAST ACROSS KANSAS OVERNIGHT WITH LIGHT WINDS. AN INCREASING SOUTHEAST SURFACE FLOW WILL DEVELOP DURING WEDNESDAY IN ADVANCE OF LOW PRESSURE MOVING ACROSS THE ROCKIES. INCREASING HIGH CLOUDS ARE EXPECTED AHEAD OF THE UPPER TROF. BETTER LOW LEVEL MOISTURE TRANSPORT AND DEVELOPMENT OF LOW CLOUDS/MVFR CIGS ARE EXPECTED BY WEDNESDAY EVENING...MAINLY ALONG AND EAST OF A SALINA TO WICHITA LINE. WIDELY SCATTERED ELEVATED CONVECTION IS POSSIBLE TOWARD THE END OF THE FORECAST VALID PERIOD MAINLY EAST OF THE KANSAS TURNPIKE. KED && .FIRE WEATHER... ISSUED AT 312 AM CST WED FEB 19 2014 THE COMBINATION OF DRIER AIR OVERSPREADING THE REGION AND STRONG NORTHWEST WILL GIVE WAY TO VERY HIGH GRASSLAND FIRE DANGER CONDITIONS ACROSS THE ENTIRE REGION THURSDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 59 38 48 28 / 20 30 30 0 HUTCHINSON 58 35 48 28 / 10 60 60 0 NEWTON 57 36 46 29 / 20 60 60 0 ELDORADO 59 39 47 28 / 30 60 60 10 WINFIELD-KWLD 61 41 51 28 / 20 30 30 0 RUSSELL 58 34 46 27 / 10 70 70 0 GREAT BEND 58 35 47 27 / 10 60 60 0 SALINA 57 35 45 28 / 10 80 80 0 MCPHERSON 57 35 47 28 / 10 70 70 0 COFFEYVILLE 64 51 55 30 / 30 60 60 10 CHANUTE 60 47 52 27 / 40 70 70 10 IOLA 59 46 51 28 / 40 80 80 10 PARSONS-KPPF 62 50 54 28 / 30 70 70 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 6 AM TO 4 PM CST THURSDAY FOR KSZ049-051>053- 068>072-083-092>096-098>100. HIGH WIND WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON FOR KSZ032-033-047-048-050-067-082-091. &&
Hazardous weather outlook, Feb 18, 6:09 PM CST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 609 PM CST TUE FEB 18 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-200015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 609 PM CST TUE FEB 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT OVER SOUTH CENTRAL AND SOUTHEAST KANSAS. A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHEAST KANSAS WEDNESDAY NIGHT. THE MAIN THREAT WILL BE HAIL OF NICKEL TO QUARTER SIZE. A MIX OF RAIN AND SNOW ARE POSSIBLE LATE WEDNESDAY NIGHT AND EARLY THURSDAY MORNING OVER CENTRAL KANSAS. ANY SNOW ACCUMULATIONS WILL BE LIMITED TO A TRACE UP TO 1 INCH. VERY STRONG NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO AROUND 50 MPH...WILL SPREAD ACROSS CENTRAL AND SOUTH CENTRAL KANSAS LATE WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING...AND INTO SOUTHEAST KANSAS DURING THE DAY THURSDAY. VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED AREA-WIDE THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 3:37 AM CST | High Wind Watch | ICT | Barton, Ellsworth, Harper, Kingman, Lincoln, Reno and 2 more | 11 hr |
| Feb 19, 2:21 PM CST | Winter Weather Advisory | ICT | Barton, Ellsworth, Harvey, Kingman, Lincoln, McPherson and 6 more | 21 hr |
| Feb 19, 2:46 PM CST | High Wind Warning | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.